Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 153, NWS Springfield, MO

June 5, 2015Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 5, 2015, 3:11 PM CDT for Oregon County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2015, 3:11 PM CDT (20:11 UTC)
Expired
Jun 5, 2015, 3:49 PM CDT
In force
38 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Oregon County, MO

The radar

The Memphis radar (KNQA), 186 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WUUS53 KSGF 052011
SVRSGF
MOC149-052100-
/O.NEW.KSGF.SV.W.0153.150605T2011Z-150605T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL OREGON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 400 PM CDT

* AT 309 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EASTERN
  OREGON COUNTY...AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WILDERNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3656 9113 3659 9126 3667 9136 3676 9123
      3674 9112 3658 9111
TIME...MOT...LOC 2011Z 309DEG 8KT 3669 9120

HAIL...1.25IN
WIND...60MPH

$$

TERRY
2 follow-up statements
554 
WWUS53 KSGF 052035
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT FRI JUN 5 2015

MOC149-052100-
/O.CON.KSGF.SV.W.0153.000000T0000Z-150605T2100Z/
OREGON MO-
335 PM CDT FRI JUN 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
OREGON COUNTY UNTIL 400 PM CDT...

AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST CENTRAL
OREGON COUNTY...AND MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL OREGON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3660 9124 3666 9126 3672 9120 3671 9112
      3658 9111 3656 9113
TIME...MOT...LOC 2035Z 309DEG 8KT 3666 9115

HAIL...1.00IN
WIND...60MPH

$$

TERRY
680 
WWUS53 KSGF 052049
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT FRI JUN 5 2015

MOC149-052059-
/O.CAN.KSGF.SV.W.0153.000000T0000Z-150605T2100Z/
OREGON MO-
349 PM CDT FRI JUN 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OREGON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

LAT...LON 3660 9124 3666 9126 3672 9120 3671 9112
      3658 9111 3656 9113
TIME...MOT...LOC 2049Z 309DEG 8KT 3664 9112

$$

TERRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:31 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 5, 2:31 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT Fri Jun 5 2015

.SHORT TERM...(This Evening through Saturday)
Issued at 145 PM CDT FRI JUN 5 2015

An outflow boundary dropped south through the most of the area
early this morning. The boundary is hard to discern now but cu
fields are starting to develop over parts of the area. HRRR for
what it's worth develops afternoon convection presumably along the
s-sw flank of the left over outflow, but it is running a little
fast on redevelopment. But with temperatures well up into the 80s
and dew points in the upper 60s/near 70 deg F, MLCAPE values over
the sw half of the cwfa are in the neighborhood of 2000-2500 j/kg
with lesser values to the northeast. Mid level winds/vertical shear
look to be a little better than yesterday with a shortwave
expected to move se through southern MO this afternoon, so some
strong/marginally severe nw-se moving pulse like storms or storm
clusters are a possibility through mid evening.

With the upper ridge still progged to build back to the north and
shift a bit to the east later tonight into Saturday, the overall
chances for storms looks to lessen a bit. A weak backdoor "front"
is expected to get pushed sw into the cwfa by sfc high pressure
over the upper Midwest, and this may serve to produce or at least
focus some chances for convection late tonight and Saturday
morning as modest low level flow veers to the sw producing an
uptick in isentropic upglide/lift. The convection may be a
southern extension of a stronger complex of storms progged to be
to the north.

Saturday afternoon should be fairly quiet by late in the day with
progged lower moisture/PWATS and much poorer mid level lapse rates
and vertical shear. There will still be some chances for pulse
type convection early where boundaries set up, but the overall
chances will be fairly low.

.LONG TERM...(Saturday Night through Friday)
Issued at 145 PM CDT FRI JUN 5 2015

The "ring of fire" storms running over/around the persistent mid
south CONUS upper ridge looks to be shunted north for a brief
time Saturday night/Sunday. W-SW flow over a deep layer will try
to dry the overall atmosphere with even some subtle mid level
capping indicated by GFS progged soundings by late Saturday.

The overall pattern will change again as the upper ridge flattens
out and a shortwave and associated sfc cold front move into the
Midwest Sunday night into Monday. This will produce chances for
showers/thunderstorms. Rain chances may linger at times over
southern MO as what is left of the w-e sfc boundary hangs up near
or just south of the MO/AR border by Tue-Wed. Guidance also
indicates a weak upper level shear axis or closed low over the
mid/southern MS Vly which may also maintain at least low chances
for diurnal convection. Overall however, the midweek period looks
fairly quiet.

On or by day 7/Friday the pattern looks to get active again as a
shortwave is depicted by both the ECMWF and GFS to move from the
southern Rockies into the central/southern Plains with abundant
moisture progged to be in place.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1210 PM CDT FRI JUN 5 2015

Thunderstorm complexes from last night have now pushed through the
area...but have left several outflow boundaries to deal with in
their wake. The main one is down along the MO-AR border and is the
focus for some developing cu down around KBBG.

Models also showing a weak upper wave traversing the area over the
top of the upper level ridge this afternoon and evening along with
a weak surface cold front along the northern CWA border. Anyone of
these could act as a focus for scattered convection this
afternoon. At this time...believe most of the convection will be
north and east of the aerodromes. Will continue to monitor for
development throughout the afternoon.

The next question is fog formation overnight. The combination of
moist ground...light winds...mostly clear skies...and high
pressure over the area make for a good scenario for fog formation.
Several models seem to be hinting at this as well. Will mention
MVFR visibilities in the 09-14z time frame as this would be the
prime time for this to occur.

Otherwise...expect VFR conditions through the remainder of the
forecast period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Gaede
Hazardous weather outlook, Jun 5, 5:06 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 AM CDT FRI JUN 5 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
506 AM CDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST FROM EASTERN
KANSAS INTO SOUTHEASTERN KANSAS AND WESTERN MISSOURI DURING THE
MORNING HOURS. THE STRONGEST STORMS MAY IMPACT AREAS AS FAR EAST
AS THE INTERSTATE 49 CORRIDOR THEN WEAKEN AS THEY MOVE FARTHER
INTO SOUTHERN MISSOURI DURING THE MID MORNING HOURS.

THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUST UP TO
50 MPH ALONG WITH BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING...AND
SMALL HAIL. LOCALIZED FLOODING WILL BE POSSIBLE WITHIN TRAINING
STORMS OVER CENTRAL MISSOURI.

ADDITIONAL SCATTERED THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON
AND EVENING MAINLY OVER CENTRAL MISSOURI AND THE EASTERN MISSOURI
OZARKS. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS UP TO
50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES WILL INCREASE AREA WIDE LATE SUNDAY
NIGHT AND MONDAY AS A COLD FRONT MOVES INTO THE REGION. PERIODIC
THUNDERSTORM CHANCES ARE EXPECTED FROM MONDAY THROUGH THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GRIFFIN

In the hours before

Special weather statement, Jun 5, 3:04 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT FRI JUN 5 2015

MOZ106-052030-
OREGON MO-
304 PM CDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OREGON COUNTY UNTIL
330 PM CDT...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILDERNESS...OR 22 MILES NORTHEAST OF
THAYER...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE WILDERNESS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3656 9113 3665 9133 3681 9124 3678 9111
      3658 9111
TIME...MOT...LOC 2004Z 309DEG 8KT 3670 9121

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:29 AM CDTSpecial Weather StatementSGFDent, Phelps46 min
Jun 5, 7:06 AM CDTSpecial Weather StatementSGFCedar, St. Clair39 min
Jun 5, 7:47 AM CDTSpecial Weather StatementSGFHickory, Polk58 min
Jun 5, 3:04 PM CDTSpecial Weather StatementSGFOregon26 min
Jun 5, 3:32 PM CDTSevere Thunderstorm WarningSGFDouglas, Webster, Wright28 min
Jun 5, 3:48 PM CDTSpecial Weather StatementSGFGreene27 min
Jun 5, 4:11 PM CDTSpecial Weather StatementSGFHowell49 min
Jun 5, 4:14 PM CDTSpecial Weather StatementSGFGreene, Webster31 min
Jun 5, 4:29 PM CDTSpecial Weather StatementSGFDouglas, Howell, Ozark31 min
Jun 5, 4:34 PM CDTSpecial Weather StatementSGFGreene26 min
Jun 5, 4:41 PM CDTFlash Flood WarningSGFOregon3 hr
Jun 5, 5:01 PM CDTSpecial Weather StatementSGFHowell29 min
Jun 5, 5:29 PM CDTSpecial Weather StatementSGFHowell16 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.